Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 116, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 24, 2002, 4:04 PM EDT for Marion County, Florida. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 24, 2002, 4:04 PM EDT (20:04 UTC)
- Expired
- Jul 24, 2002, 4:45 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 4:40 PM EDT | Hail 1 | Ocala, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 754 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WUUS52 KJAX 242004 SVRJAX FLC083-242045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 403 PM EDT WED JUL 24 2002 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN NORTHERN FLORIDA * UNTIL 445 PM EDT * AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTHWEST OF SUMMERFIELD...OR ABOUT 9 MILES NORTH OF WILDWOOD... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 445 PM EDT... SUMMERFIELD... LAKE WEIR AND BELLEVIEW... SANTOS... SILVER SPRINGS SHORES AND OCKLAWAHA... MOSS BLUFF... LYNNE... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. $$ LAT...LON 2900 8221 2887 8207 2917 8166 2935 8186 CAMP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:30 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 24, 2:30 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED JUL 24 2002 AFTERNOON CONVECTION FIRING ACROSS AREA SIMILAR TO PREVIOUS DAYS. UPPER TROUGH AND COOLER TEMPERATURES ALOFT TODAY HAVE RESULTED IN A VERY UNSTABLE AIRMASS. ISOLATED PULSE SEVERE STORMS EXPECTED AGAIN TODAY WITH EAST COAST SEABREEZE GETTING ACTIVE BY LATE AFTERNOON. MODELS CONTINUE TO SHOW UPPER TROUGH WEAKENING AND RETROGRADING. 500MB HEIGHTS START TO RISE OVER AREA THURSDAY AS RIDGE TO EAST MOVES INTO THE SE THE NEXT FEW DAYS. A SHORT WAVE PASSING BY TO THE NORTH ON FRIDAY WILL PUSH A VORTICITY LOBE AND MOISTURE AXIS INTO S GA BY EVENING. WILL GO WITH LIKELY POPS FOR SE GA FRIDAY PM. OTHERWISE WILL KEEP SCATTERED POPS INTO NEXT WEEK AS SEABREEZE FRONT BECOMES THE MAIN TRIGGER FOR RAIN. MAX TEMPERATURES WILL RISE BACK INTO MIDDLE 90S THIS WEEKEND INTO NEXT WEEK. MARINE...WITH SURFACE RIDGE AXIS TO THE SOUTH...WINDS WILL REMAIN S TO SW OVER WATERS THROUGH THE FORECAST PERIOD. LITTLE CHANGE TO PREVIOUS FORECAST. PRELIM... AMG TT 072/090 073/091 073 04553 SSI TT 074/089 075/090 075 04654 JAX TT 072/092 073/093 074 04654 SGJ TT 075/090 075/091 075 04654 GNV BB 072/092 073/093 073 04443 OCF BB 073/092 073/093 074 04443 .JAX... .GA...NONE. .FL...NONE. MZ/JH
In the hours before
Special weather statement, Jul 24, 11:30 AM EDT, 4 hours 34 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EDT WED JUL 24 2002 ...NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING... NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN TODAY ACROSS THE AREA. THE PRIMARY IMPACTS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT DEADLY LIGHTNING. MOVEMENT OF THE STORMS WILL GENERALLY BE FROM WEST TO EAST AROUND 10 MPH. INTERACTION WITH THE SEA BREEZE FRONT ALONG THE IMMEDIATE COAST WILL PRODUCE STRONG THUNDERSTORMS OVER THE COASTAL WATERS. MARINERS ARE URGED TO SEEK SAFE HARBOR IMMEDIATELY IF HAZARDOUS WEATHER APPROACHES. ISOLATED STORMS MAY BECOME SEVERE...AND SPOTTERS ARE REQUESTED TO REPORT INCIDENTS OF FLOODING OR SEVERE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 1:56 PM EDT | Special Marine Warning | JAX | 64 min | |
| Jul 24, 2:41 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 49 min |
| Jul 24, 3:54 PM EDT | Special Marine Warning | JAX | 96 min | |
| Jul 24, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Jul 24, 4:47 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.